Alert archive / Hawaii / Wind Advisories in 2018
Wind Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 25, 2018, 9:58 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 9:58 AM HST (19:58 UTC)
- Expired
- Mar 26, 2018, 3:36 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWHW70 PHFO 251958 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 958 AM HST Sun Mar 25 2018 HIZ028-260900- /O.CAN.PHFO.HW.W.0009.000000T0000Z-180327T0400Z/ /O.NEW.PHFO.WI.Y.0019.180325T1958Z-180327T0400Z/ Big Island Summits- 958 AM HST Sun Mar 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST Monday. The High Wind Warning has been cancelled. * WINDS...Southwest 30 to 50 mph with localized gusts over 60 mph. * TIMING...Through 6 PM HST Monday. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$ Morrison
2 follow-up statements
109 WWHW70 PHFO 260111 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 311 PM HST Sun Mar 25 2018 HIZ028-261415- /O.CON.PHFO.WI.Y.0019.000000T0000Z-180327T0400Z/ Big Island Summits- 311 PM HST Sun Mar 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS...Southwest 30 to 50 mph with localized gusts over 60 mph. * TIMING...Through 6 PM HST Monday. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$ Morrison
809 WWHW70 PHFO 261336 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 336 AM HST Mon Mar 26 2018 HIZ028-270245- /O.UPG.PHFO.WI.Y.0019.000000T0000Z-180327T0400Z/ /O.NEW.PHFO.HW.W.0010.180326T1336Z-180327T1600Z/ Big Island Summits- 336 AM HST Mon Mar 26 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST TUESDAY FOR BIG ISLAND SUMMITS... The National Weather Service in Honolulu has issued a High Wind Warning, which is in effect until 6 AM HST Tuesday. The Wind Advisory is no longer in effect. * WINDS...Sustained winds 60 to 80 mph with gusts over 90 mph. * TIMING...Through 6 AM HST Tuesday. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that winds at the summits are expected to be at least 56 mph, with gusts over 66 mph. Travel to summit areas should be delayed until winds subside. && $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:58 AM HST, 0 minutes earlier.
Area forecast discussion, Mar 25, 9:58 AM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 958 AM HST Sun Mar 25 2018 .SYNOPSIS... Clear skies this morning over the western islands will become cloudy with passing showers today as a upper trough sweeps by to the north. Overcast high clouds over Maui and the Big Island will push slowly east, with scattered showers expected this afternoon and tonight. Southerly winds Monday will transition to light and variable winds through midweek with afternoon showers expected. && .DISCUSSION... The tail end of a layered cloud band is moving slowly east over Maui and the Big Island today with partial clearing expected over those islands through the afternoon. Clear skies over the rest of the state this morning will become increasingly cloudy today as a transient upper trough pushes by to the north, bringing some instability to the western islands of Kauai and Oahu. Expect showers to form over the higher terrain this afternoon with isolated downpours, and a slight chance of thunderstorms for Kauai. A surface low to the north with a trailing trough near Kauai will bring increasing southerly flow over the rest of the state tonight and Monday. Expect partly cloudy skies with scattered showers Monday with additional terrain induced enhanced rainfall along south facing slopes. The trough will pull north and east of the islands Monday night and Tuesday leaving the state in a light wind regime. The light winds will allow afternoon sea breezes to form, along with nighttime downslope flow. The sea breezes and island heating will bring afternoon clouds and convective showers with clearing skies overnight. The weak trough will linger near the eastern Big Island bringing some added shower activity along the eastern slopes, mainly for the Kau and Puna Districts. Trade winds will attempt a comeback Thursday and Friday with a weak ridge trying to build northeast of the islands. Current model predictions show light to moderate trades making it into the Big Island and Maui County areas, but the sea/land breeze regime holding on over Oahu and Kauai County. A cold front to the northwest of Kauai looks to thwart the trade winds' eastward progress, and may bring clouds and showers to the Garden Isle Friday and Saturday. && .AVIATION... An upper level disturbance will move across the islands, introducing a slight chance of thunderstorms over Kauai by this afternoon and the waters north of Kauai and Oahu this evening and tonight. The threat for thunderstorms will then move north of the area late tonight. At the surface, a low to the north of the area will keep the flow around the state light into tomorrow. Expect afternoon sea breezes and overnight land breezes at most terminals. The upper level disturbance could help fuel periods of heavier showers over the western islands this afternoon and evening and the eastern islands tonight. Mountain obscurations may become necessary at that time. Sea breezes will bring an increase in clouds and showers over interior areas this afternoon, especially on Kauai and Oahu where daytime heating will be the most prominent. Periods of MVFR CIG/VIS could be possible. A broken to overcast upper cloud deck over Molokai through Big Island will slowly move to the east. AIRMET TANGO for tempo moderate upper turbulence is posted over the eastern islands. && .MARINE... Winds and seas are expected to remain below Small Craft Advisory levels for the next several days. A transient upper trough will bring a slight chance of thunderstorms to the northern waters of Kauai and Oahu through tonight. The current northeast swell will continue to slowly subside over the next several days. A small short-period northwest swell is expected to persist through Thursday, and small south and southwest swells will continue over the next several days. Models show a strong low developing off Japan and moving to the east through much of the week. This could generate a northwest swell that could bring advisory level surf to north and west facing shores next weekend. See the latest Oahu Surf Discussion (SRDHFO) for additional details on surf and swell. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST Monday for Big Island Summits. && Morrison...Discussion Eaton...Aviation MBallard...Marine
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:08 PM HST | Areal Flood Advisory | HFO | Hawaii | 6 hr |
| Mar 24, 8:21 PM HST | Special Weather Statement | HFO | Hawaii | 114 min |
| Mar 24, 8:54 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Mar 24, 9:00 PM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.